Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2020, 10:02 PM EDT for Kent County, Delaware. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2020, 10:02 PM EDT (02:02 UTC)
- Expired
- Sep 3, 2020, 10:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 8 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 10:10 PM EDT | TSTM WND DMG | 2 Nnw Milford, DE | TREES AND WIRES DOWN ON CHURCH HILL RD WITH SEVERAL OTHER POWER OUTAGE REPORTS IN THE AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.5
The text
As transmitted.
967
WWUS81 KPHI 040202
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1002 PM EDT Thu Sep 3 2020
DEZ002-003-040230-
Inland Sussex-Kent-
1002 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX AND
SOUTHEASTERN KENT COUNTIES...
At 1001 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Big Stone Beach to near
Andrewsville. Movement was east at 35 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Milford, Harrington, Lewes, Ellendale, Big Stone Beach, Andrewsville,
Greenwood, Frederica, Houston and Farmington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3880 7572 3881 7572 3898 7561 3902 7532
3891 7528 3879 7516
TIME...MOT...LOC 0201Z 266DEG 31KT 3895 7537 3884 7560
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 9:23 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 3, 9:23 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 923 PM EDT Thu Sep 3 2020 .SYNOPSIS... A cold front is expected to cross the area tonight and tomorrow morning. In the wake of that cold front, high pressure is expected to build in from the north, brining tranquil conditions through at least the weekend. Heat and humidity could build again next week as a low lifts across the Great Lakes region. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The remaining tornado watch has been taken down. We'll still see a few tstms across Delmarva and ern NJ for a few more hours. The cold front will push thru later tonight ending the showers from W to E. Local fog is possible since the winds and drier air won't mix well until Friday. Low temps and the fcst winds look good, so no changes were needed for the update. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Strong cold air advection does indeed start pushing into the region on Friday as a more significant front moves through early Friday morning. We cloud see a shower or two mainly across southern DelMarVa as there does seem to be a weak short wave that tracks across late in the day. Rainfall totals would be low at best but the potential is there so we've indicated a slight chance for some showers or isolated thunderstorms. Highs will be tricky because even as there's cold air advection aloft the skies will be mostly clear so we should reach peak heating during the day. Highs generally will be in the low 80s with mid to upper 80s possible along the coastline. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Overview: For once, rather tranquil conditions are forecast through much of the long term. Details: Friday Night through Sunday...Cold advection pattern continues Friday night and by Saturday, most of the region should see highs staying in the 70s. On Sunday, the center of the surface high will have shifted offshore, so low level southwesterly flow is expected to develop. Consequently, we'll see a modest warming trend on Sunday, with highs mostly in the lower 80s. Monday and Tuesday...Most guidance keeps an upper level trough and associated surface low through the Great Lakes region well west of our area through this period. With this solution, our region should stay mostly dry through Tuesday. There should also be a slow warming trend through this period with much of the area seeing highs by Tuesday back into the mid 80s along with dew points starting to creep up as well. Wednesday and Thursday...By this timeframe the combination of a moist southerly flow and an approaching system from the west may bring a return to some showers and storms but there is uncertainty on this at this time range. We stayed close to the blended model guidance which brings in a chance for showers and storms for both days. Temperatures look to remain near to slightly above average for this time of year. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Scattered showers and tstms will end from W to E thru midnight. Clouds will decrease after that with the possibility of some fog developing. I included this in many of the 00Z tafs. Light and variable winds. Outlook... Friday through Tuesday...VFR conditions are expected through this period. Northwesterly winds 5 to 15 kt through Saturday, becoming southwesterly and southerly 5 to 10 kt Sunday and Monday and eventually southeast around 5 knots by Tuesday. Moderate confidence. && .MARINE... Winds and seas are expected to be below Small Craft Advisory conditions through tonight though scattered thunderstorms could result in locally strong winds and higher waves. Outlook... Winds and seas should stay below SCA criteria through Tuesday. However, gusts near 20 kt are possible Friday night into Saturday morning. Rip currents... A moderate risk for the formation of dangerous rip currents is expected to continue this evening. Tomorrow, wave height should decrease slightly, bringing a return of a low risk of rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis Near Term Short Term Long Term Aviation...Deal/Fitzsimmons/Johnson Marine...Deal/Fitzsimmons/Johnson
Hazardous weather outlook, Sep 3, 9:24 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 924 PM EDT Thu Sep 3 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-050130- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 924 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-050130- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 924 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-050130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 924 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 3, 8:12 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
812 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 WSW BRIDGEVILLE 38.71N 75.67W
09/03/2020 SUSSEX DE UTILITY COMPANY
TREE DOWN ON WIRES NEAR THE INTERSECTION OF
FEDERALSBURG RD AND HARTZELL RD. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Sep 3, 8:20 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 4 NNW COPPERVILLE 38.88N 76.20W
09/03/2020 M64 MPH QUEEN ANNE'S MD PUBLIC
MEASURED BY A TEMPEST WEATHER STATION ON
BENNET POINT RD.
&&
JEOLocal storm report, Sep 3, 8:36 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 4 NNW COPPERVILLE 38.88N 76.20W
09/03/2020 M64 MPH QUEEN ANNE'S MD PUBLIC
CORRECTS TIME OF PREVIOUS TSTM WND GST
REPORT FROM 4 NNW COPPERVILLE. MEASURED BY A
TEMPEST WEATHER STATION ON BENNET POINT RD.
&&
JEOLocal storm report, Sep 3, 8:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 WNW BRIDGEVILLE 38.76N 75.70W
09/03/2020 SUSSEX DE UTILITY COMPANY
TREE DOWN ON WIRES NEAR THE INTERSECTION OF
WHITNEY SWAMP RD AND BUCK FEVER RD. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Sep 3, 9:38 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 SSW HAMILTON TWP 40.21N 74.73W
09/03/2020 MERCER NJ FIRE DEPT/RESCUE
TREES AND WIRES DOWN IN HAMILTON TWP,
ESPECIALLY ON REDFERN ST. TIME ESTIMATED
FROM RADAR.
&&
JEOSpecial weather statement, Sep 3, 10:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1002 PM EDT Thu Sep 3 2020
DEZ002-003-040230-
Inland Sussex-Kent-
1002 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX AND
SOUTHEASTERN KENT COUNTIES...
At 1001 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Big Stone Beach to near
Andrewsville. Movement was east at 35 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Milford, Harrington, Lewes, Ellendale, Big Stone Beach, Andrewsville,
Greenwood, Frederica, Houston and Farmington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3880 7572 3881 7572 3898 7561 3902 7532
3891 7528 3879 7516
TIME...MOT...LOC 0201Z 266DEG 31KT 3895 7537 3884 7560
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:02 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 43 min |
| Sep 3, 10:04 PM EDT | Special Marine Warning | PHI | 56 min | |
| Sep 3, 10:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Sep 4, 5:39 PM EDT | Special Marine Warning | PHI | 39 min | |
| Sep 3, 10:14 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 61 min |
| Sep 4, 12:59 AM EDT | Special Weather Statement | PHI | Kent | 46 min |
Nearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.